Something I’m currently experiencing is withdrawals from the anti-depressant, Sertraline.
(along with Labrynthitis as well!).
But the withdrawals from this particular medication, are quite simply, awful.
I’m currently going through the following:
A flu-like illness (chills, muscle pain, excessive sweating, nausea and headache) and insomnia; Dizziness and electric shock sensations (or “brain zaps” as the crisis team called them!).
(From the internet) – The onset of withdrawal symptoms is usually within five days of stopping the medication and will generally last for up to six weeks. If symptoms are severe, alternative approaches may have to be used, such as reintroducing another antidepressant from the same group and reducing the dose more slowly, or stopping completely and managing your symptoms.
On the instruction of my psychiatrist, I was stopped quite abruptly. Went from 200mg, down to 150mg, then 100mg, and finally 50mg and stop. That was over the space of 4 days. I last took it on Friday last week, and have been experiencing the withdrawals in varying severity since yesterday.
Sertraline is an SSRI medication (Selective Serotonin Reuptake Inhibitor). Used to treat depression mostly, but also OCD, panic disorders, anxiety disorders, PTSD, and Premenstrual dysphoric disorder.
During my research on this drug, it’s not widely recommended for Bipolar Disorder, due to its potential of causing mania/hypomania. Which just recently it had done with me. Hence the abrupt ceasing of the medication. I’m not entirely impressed with my psychiatrist for putting me on it really, although it had been, until recently, effective for my depression. But, as often happens, my body built up a resistance to the drug, and I started to encounter problems (hypomania, anxiety and insomnia).
I’m glad I’m off it now, but tolerating the withdrawal effects is pretty tough. But, it’s just something I’ve got to ride out and hope it passes quicker than 6 weeks!!